MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX BRUSH; AIRWAY DEVICE CLEANING BRUSH, INVASIVE

ATOS MEDICAL AB PROVOX BRUSH; AIRWAY DEVICE CLEANING BRUSH, INVASIVE
Catalog Number 7204
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Unspecified Infection (1930); No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 02/16/2017
Type of Reportable Event Malfunction
Event or Problem Description
We have received a complaint from (b)(6) medical centre in (b)(6) regarding a broken provox brush.Cleaning brush broke while cleaning the prosthesis and fell into the left bronchus.Attempted to locate the broken item but no object was found into the secondary bronchus - flexible endoscope (bronchoscopy) cannot pass into bronchioles.Due to infection (worsening), ct-scan was done at (b)(6) 2014 locating the broken brush in the left posterobasal bronchiole - which necessitate a left lower lobectomy which done at (b)(6) 2017.
 
Additional Manufacturer Narrative
Investigation: the device has not been returned from the reporter so a thorough investigation cannot be conducted.A theoretical evaluation can however be done and our conclusion is that the device has been used beyond its expected lifetime or used without adhering to the guidelines in the ifu of inspecting prior to use, not bending the brush repetitively and discard when worn.Further investigation: it is possible to break the wire if the brush head was bent more back and forwards a couple of times.According to manual there is a warning picture showing that bending the brush head is not allowed.Conclusion: it is highly unlikely that material error could be found on the brush.The twisted metal wires of the brush can break off if the wire was bent several times.According to manual it not allowed to bend the brush on the metal wire.Conclusion is that there is no product fault and therefore the breakage has to be caused by wrong handling of the product.
 
Event or Problem Description
We have received a complaint from (b)(6) medical centre in (b)(6) regarding a broken provox brush.Cleaning brush broke while cleaning the prosthesis and fell into the left bronchus.Attempted to locate the broken item but no object was found into the secondary bronchus - flexible endoscope (bronchoscopy) cannot pass into bronchioles.Due to infection (worsening), ct-scan was done @ (b)(6) 2014 locating the broken brush in the left posterior basal bronchiole - which necessitate a left lower lobectomy which was done @ (b)(6) 2017.Information from our distributor in (b)(4) : forward to your attention are a current complaint case happened in (b)6).(b)(6) 2017 patient's wife informed that his husband (patient) admitted to hospital due to one of the provox brush has broken and went in to patient lungs during the process of cleaning the provox voice prosthesis.We visited the patient on (b)(6) 2017 try to get more information and to see how's the conditions of the patient.We had been informed by the patient that he needed to do the ct-scans to reconfirm even the x-rays has been taken.We have requested patient's wife to provide the broken brush for us to send back to atos together with the complaint form according to atos procedure.( form to be fill by doctor ) unfortunately patient's son has thrown the broken brush before we received the complaint during patient admission to hospital.We had requested the ent doctor to fill up the complaint form on the (b)(6).Initially it was no reply from the doctor due to the doctor need to investigate more, especially the broken brush.(b)(6) 2017 ct-scans done.Needed to remove the broken brush inside the lung.Doctor has done the left lower lung lobectomy on (b)(6) 2017 and successfully removed the brush.Currently patient is suffering the pain.We visited the patient in the ward in this morning (b)(6) 2017).Hospital informed can't release the broken brush (removed from the lung) to us due to doctor need to do the investigation.Somehow we managed to get the doctor complaint form and the picture of the patient's x-rays image.We have to handle this complaint carefully.Due to currently we are in the mid of registering the atos medical products.We don't want this complaint up to the moh.It will be very difficult to get the approval.Please advise.Awaiting for your prompt reply.

Brand Name
PROVOX BRUSH
Common Device Name
AIRWAY DEVICE CLEANING BRUSH, INVASIVE
Manufacturer (Section D)
ATOS MEDICAL AB
kraftgatan 8
horby, SE-24 222
SW  SE-24222
MDR Report Key6459884
Report Number8032044-2017-00005
Device Sequence Number591010
Product Code LRC
UDI-Device Identifier07331791000775
UDI-Public7331791000775
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2020
Device Catalogue Number7204
Device Lot Number1506002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by Manufacturer03/15/2017
Initial Report FDA Received Date04/05/2017
Supplement Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;